reaction to Procardia?

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
joker
Registered User
Posts: 1212
Joined: Thu Sep 26, 637985 8:45 pm

Re : reaction to Procardia?

Postby joker » Thu Mar 15, 638001 3:38 pm

I am on Procardia XL and I get a little chest pain and lightheadedness off and on. My PCP said it is from the Procardia, and that what I was feeling was actually a muscle pain in my chest from it and not to worry. He also said some swelling would be ok, but not a lot. Hope this helps.

heather100
Registered User
Posts: 1321
Joined: Tue Mar 22, 637966 10:55 am

Re : reaction to Procardia?

Postby heather100 » Thu Mar 15, 638001 3:34 pm

I agree with Wendy. You are still having a rough time, girl. I took procardia for 2 weeks post partum but had no side effects. But, I hope you can figure it out and get seen soon. Those sound like scary symptoms based on the other posts.

onesock
Registered User
Posts: 1606
Joined: Mon Jul 11, 637988 8:12 pm

Re : reaction to Procardia?

Postby onesock » Thu Mar 15, 638001 2:17 pm

OH MAN!!! You just cannot seem to catch a break. :( I am glad they took you off Aldomet, but it sucks that you are having side effects. Make sure they change it, until they get it right and the only side effect is normal heart rate and blood pressure. HUGS!!!

jenseib
Registered User
Posts: 39
Joined: Fri Jul 01, 637988 1:50 am

Re : reaction to Procardia?

Postby jenseib » Thu Mar 15, 638001 1:41 pm

I was put on procardia briefly, while in the hospital, but it gave me such severe headaches that I was put on labatalol instead. So I wasn't on it long enough to have that reaction.

msellers
Registered User
Posts: 107
Joined: Thu Aug 04, 637988 7:30 am

Re : reaction to Procardia?

Postby msellers » Thu Mar 15, 638001 1:31 pm

I took procardia for about one week postpartum, I had the heart racing problem, and it sent me to the ER. I think it was made worse because I took tylenol PM with the procardia (I didnt know, I just needed to sleep), The next day my heart rate was 100 resting and 150 standing, needless to say it was scary. 2 days later I went and saw an internal medicine doc, who prescribed some other meds and a water pill. bp has been fine ever since and no more heart racing.

lisainnj
Registered User
Posts: 595
Joined: Thu Nov 15, 637674 4:25 am

Re : reaction to Procardia?

Postby lisainnj » Thu Mar 15, 638001 1:25 pm

What Alanna said.

My book list "reflexive tachycardia" - fast heartbeat - as an averse reaction. "Peripheral edema" - leg swelling - is a side effect, linked to reduced cardiac output. Another side effect is flushing - never heard of legs flushing? Or was it more of a rash, which would suggest an allergic reaction. But you need a DOCTOR TO TAKE A LOOK at you.

Don't they have any hypertension specialists in your neck of the woods, armed with the article about which meds are safe for bf'ing?

Keep calling. We'll all sign your license to be a Royal Pain.

alviarin
Forum Moderator
Posts: 1809
Joined: Tue May 06, 637659 3:13 am
Location: Texas

Re : reaction to Procardia?

Postby alviarin » Thu Mar 15, 638001 11:32 am

Here's some info from the NIH and U.S. Library of Medicine on Procardia:

If you experience any of the following symptoms, call your doctor immediately:

* swelling of the face, eyes, lips, tongue, arms, or legs
* difficulty breathing or swallowing
* fainting
* rash
* yellowing of the skin or eyes
* increase in frequency or severity of chest pain (angina)

http://www.nlm.nih.gov/medlineplus/drug ... 84028.html

jana m
Registered User
Posts: 1509
Joined: Thu Nov 29, 637668 5:20 am

Re : reaction to Procardia?

Postby jana m » Thu Mar 15, 638001 10:55 am

I took procardia and the only reaction I ever had was a couple of days worth of headaches. That sounds scary. I hope you went to see the doctor.

rosalinda
Registered User
Posts: 578
Joined: Fri May 21, 637976 8:29 am

Re : reaction to Procardia?

Postby rosalinda » Thu Mar 15, 638001 10:53 am

Right now I'm on 60mg of Procardia XL, I started taking it one week ago and at first I did get the racing pulse (as high as 111), but that has gone away and it now mostly averages 84, although sometimes it does go up to 90. I also initially had a headache that started when I started the meds and was steady for about two or three days, but now it has gone away as well. Yesterday when I got out of the shower I noticed that my feet were tomato red as well! But they do not feel warm and they are not swollen. So go figure?

I have a doctor's appt on tuesday and if I learn anything new I will let you know.

alviarin
Forum Moderator
Posts: 1809
Joined: Tue May 06, 637659 3:13 am
Location: Texas

Re : reaction to Procardia?

Postby alviarin » Thu Mar 15, 638001 10:23 am

My cardiologist told me to call if my legs started swelling on Procardia. It was ok if my feet were a little swollen but call him if the swelling started moving up my calves.

Are your legs still swollen today? Maybe another blood pressure med would be better for you. I'm on Verapamil now and my feet aren't swollen in the mornings anymore.

Hey if your doc is tired of you calling maybe he will finally be willing to refer you to a specialist... ;)



Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 52 guests